UnDomestic

Writings of a teachermom, choosing to stay home with her kids, while loathing all domestic responsibilities! In late Aug. 2008, I was diagnosed with Triple Negative breast cancer. After surgery, chemo and radiation, I was given theall clear. However, in the late summer of 2008, I was diagnosed with a brain tumor, which metasticized to other areas.

Monday, March 10, 2008

Warning: Gross skin picture.

Factoring the added radiation sessions, I'm now just past the halfway mark.

I should be happy.

But instead I'm worried.

Because my skin is REALLY red and rashy.

Last week the doctor told me to put Cortizone on it 3 times a day, in addition to the regular lotion I'm supposed to apply.

On Friday, they gave me a prescription strength steroid creme, which is helping with the itching a little bit, but doing nothing for the redness. And it's beginning to hurt a little as well.

I fear what another 16 rounds of radiation is going to do.
(Below is a picture of my skin under my arm. At the bottom is what my regular skin looks like, and above that is part of the red, radiated area. It actually looks worst than if feels, for now).

After I get zapped tomorrow, I see the doctor. We'll see if this is normal, or if there's something else they can do.

Labels:

11 Comments:

At 10:00 PM, Anonymous Anonymous said...

Oh Cari- I am so so sorry this is happening. It looks extremely painful. Hang in there. This is going to sound odd, but once an allergy nurse told me when my exczema is really bad to imagine that I am sitting in a big pool filled with plain yogurt. I don't know why but concentrating on that image sometimes makes it seem to burn and itch less- at least for a little while. Not sure it will work for you but you could try imagining it. I really hope the steriod creams start working.
L

 
At 8:50 AM, Blogger IrishMommy said...

Ouch...

 
At 10:43 AM, Blogger tabsmom said...

Radiation is nothing like chemo - you know all the side effects about chemo, it's all common knowledge, but radiation is one of cancer's secrets. If they told you how much pain you'd have to endure, most folks would probably opt out! I had a really bad time myself. It WILL get better, but it'll probably get worse first. I found that the 4th & 5th weeks were awful skin-wise, but I saw a huge improvement once my treatments ended. Keep your spirits up and the pain med flowing! Tabsmom

 
At 10:55 AM, Blogger Misti said...

I've spent some time on your blog after seeing you comment on Rachel's blog today. Your honesty and vulnerability are refreshing. Thank you for giving women the permission to be real. God bless you.

 
At 2:16 PM, Blogger Shannon said...

Oh, Cari!
Have you tried soaking in an epsom salt & baking soda bath? I've read that can be very soothing.
Hang in there.

 
At 4:05 PM, Blogger mi said...

Cari,
I don't have helpful advice, but I sure hope you find a solution and get that cleared up very soon!

 
At 5:04 PM, Anonymous Anonymous said...

I called Aunt Trisha and asked what she used......Aquaphor in a jar. She also said that the woman who were getting radiation for breast cancer used an RX cream but did not know the name. Cari, don't ever think you have to wait till your next visit, just call the doctor and relief ASAP. Love you, Mom

 
At 5:25 PM, Anonymous angela said...

Oh, sweetie....

 
At 7:56 PM, Blogger Caro said...

I'm so sorry. :-(

 
At 8:59 PM, Anonymous kc said...

Cari, This looks not that great. I hope they tell you there's a fix - you deserve a break! At least the weather cooperated today.

 
At 9:59 PM, Blogger Angie said...

Oh you poor thing. I am SO sorry; your rash looks very painful. I'm sure you have scar tissue that is still trying to heal itself and then to put the radiation irritation on top of it... I can't even imagine. This journey isn't a fun one. :( My heart goes out to you.

But I send you kudos for your honesty and for posting that pic.

As always you give me courage to hang in there.

Bless you, it will get better!
*cyber hugs* to you.

 

Post a Comment

<< Home